Alert archive / South Dakota / Heat Advisories in 2021
Heat Advisory 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this heat advisory at Jun 15, 2021, 2:09 PM CDT for 11 counties in South Dakota. It took effect at Jun 16, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2021, 2:09 PM CDT (19:09 UTC)
- In effect from
- Jun 16, 2021, 1:00 PM CDT
- Expired
- Jun 16, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Buffalo County, SD, Clark County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Lyman County, SD, Spink County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 98 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2404 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WWUS73 KABR 151909 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 209 PM CDT Tue Jun 15 2021 SDZ006-010-017>019-034>037-048-051-160315- /O.NEW.KABR.HT.Y.0002.210616T1800Z-210617T0100Z/ Brown-Edmunds-Faulk-Spink-Clark-Sully-Hughes-Hyde-Hand-Lyman- Buffalo- Including the cities of Aberdeen, Ipswich, Faulkton, Redfield, Clark, Onida, Pierre, Highmore, Miller, Kennebec, and Fort Thompson 209 PM CDT Tue Jun 15 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Portions of central, north central and northeast South Dakota. * WHEN...From 1 PM to 8 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Connelly
4 follow-up statements
628 WWUS73 KABR 160236 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 936 PM CDT Tue Jun 15 2021 SDZ006-010-017>019-034>037-048-051-161100- /O.CON.KABR.HT.Y.0002.210616T1800Z-210617T0100Z/ Brown-Edmunds-Faulk-Spink-Clark-Sully-Hughes-Hyde-Hand-Lyman- Buffalo- Including the cities of Aberdeen, Ipswich, Faulkton, Redfield, Clark, Onida, Pierre, Highmore, Miller, Kennebec, and Fort Thompson 936 PM CDT Tue Jun 15 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... * WHAT...Heat index values up to 106 expected. * WHERE...Portions of central, north central and northeast South Dakota. * WHEN...From 1 PM to 8 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
175 WWUS73 KABR 160822 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 322 AM CDT Wed Jun 16 2021 SDZ010-019-034-160930- /O.CAN.KABR.HT.Y.0002.210616T1800Z-210617T0100Z/ Edmunds-Clark-Sully- Including the cities of Ipswich, Clark, and Onida 322 AM CDT Wed Jun 16 2021 ...HEAT ADVISORY IS CANCELLED... Temperatures in the 90s are still expected today. $$ SDZ006-017-018-035>037-048-051-161630- /O.CON.KABR.HT.Y.0002.210616T1800Z-210617T0100Z/ Brown-Faulk-Spink-Hughes-Hyde-Hand-Lyman-Buffalo- Including the cities of Aberdeen, Faulkton, Redfield, Pierre, Highmore, Miller, Kennebec, and Fort Thompson 322 AM CDT Wed Jun 16 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 102 expected. * WHERE...Spink, Buffalo, Faulk, Brown, Hughes, Hyde, Hand and Lyman Counties. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
165 WWUS73 KABR 161349 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 849 AM CDT Wed Jun 16 2021 SDZ010-170100- /O.EXA.KABR.HT.Y.0002.210616T1800Z-210617T0100Z/ Edmunds- Including the city of Ipswich 849 AM CDT Wed Jun 16 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 102 expected. * WHERE...Edmunds County. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ SDZ006-017-018-035>037-048-051-170100- /O.CON.KABR.HT.Y.0002.210616T1800Z-210617T0100Z/ Brown-Faulk-Spink-Hughes-Hyde-Hand-Lyman-Buffalo- Including the cities of Aberdeen, Faulkton, Redfield, Pierre, Highmore, Miller, Kennebec, and Fort Thompson 849 AM CDT Wed Jun 16 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 105 expected. * WHERE...Spink, Buffalo, Faulk, Brown, Hughes, Hyde, Hand and Lyman Counties. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
698 WWUS73 KABR 170047 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 747 PM CDT Wed Jun 16 2021 SDZ006-010-017-018-035>037-048-051-170200- /O.EXP.KABR.HT.Y.0002.000000T0000Z-210617T0100Z/ Brown-Edmunds-Faulk-Spink-Hughes-Hyde-Hand-Lyman-Buffalo- Including the cities of Aberdeen, Ipswich, Faulkton, Redfield, Pierre, Highmore, Miller, Kennebec, and Fort Thompson 747 PM CDT Wed Jun 16 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Temperatures will continue to slowly fall through the evening. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this heat advisory went out at Jun 15, 12:00 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 15, 12:00 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Aberdeen SD 1200 PM CDT Tue Jun 15 2021 .UPDATE... Issued at 1128 AM CDT Tue Jun 15 2021 In the near term, winds west river are a little gusty, otherwise forecast is on track. Added a small mention of thunder in the James valley with the warm advection push at 700mb tonight. NAM Profiles are very similar to the last two mornings in central SD with a moist layer just above the inversion resulting in some convective instability, though this is really the only model hinting at such though the GFS has some instability in a layer around 500mb. No other changes of note. && .SHORT TERM...(Today through Wednesday Afternoon) Issued at 443 AM CDT Tue Jun 15 2021 The mid level dry air has backed all the way to the Missouri this morning. The low over the Black Hills continues to help generate some storms across western SD, but there has been little, if any, movement east into central SD with limited forcing available. Winds will increase out of the southeast today west of the James Valley as the gradient tightens ahead of the low moving off the Rockies. There will be a narrow corridor of moister air west river in central SD tonight. Can't completely rule out a shower or two, but left it below a weather mention in the grids for now given that none of the CAMs solutions show any development. The low will move off the Rockies and push east across the state on Wednesday with breezy southerly winds ahead of the front and breezy northerly winds behind it. The good mixing ahead of the front will push temperatures up well into the 90s, perhaps touching 100 in a few locales. .LONG TERM...(Wednesday Evening through Monday) Issued at 443 AM CDT Tue Jun 15 2021 The biggest story of the extended at this point is a gradual cooling trend back to near average temperatures through the period. The period starts out with an upper level Canadian low continuing to knock down the ridge that has been in place. At the surface, an associated cold front will usher in cooler temperatures leading to highs in the mid 80s to around 90 degrees for Thursday. The upper low will continue digging down towards the Great Lakes region through Friday filtering in cooler air with highs returning to near average in the low to mid 80s for Friday. Temperatures will briefly rise a bit more for the weekend before another Canadian upper low digs down into the north central US. This time the low will potentially be a bit further west/south thus drawing in even cooler air than seen at the end of this week. This could lead to highs in the 70s by early next week, which is actually a little bit below average for this time of the year. There are a few precipitation chances through the period. Initially, some showers or thunderstorms are possible Wednesday night through Thursday along with the cold frontal passage. A better chance comes towards the latter half of this weekend and into early next week as multiple shortwaves passing through the area generate precipitation chances. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1128 AM CDT Tue Jun 15 2021 Terminals KABR,KATY,KPIR,KMBG VFR conditions for all terminals with a southeast wind. Isolated convection could develop over KABR early Wednesday but at this time confidence is too low to include in the TAFs. Near the end of the period, winds will shift to westerly behind a surface trough for KPIR/KMBG. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Connelly SHORT TERM...Wise LONG TERM...Telken AVIATION...Connelly
Hazardous weather outlook, Jun 15, 4:32 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 432 AM CDT Tue Jun 15 2021 SDZ003>006-009-010-015>017-033>037-045-048-051-160945- Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-Faulk- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 432 AM CDT Tue Jun 15 2021 /332 AM MDT Tue Jun 15 2021/ This Hazardous Weather Outlook is for central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ007-008-011-018>023-160945- Traverse-Big Stone-Marshall-Roberts-Day-Spink-Clark-Codington-Grant- Hamlin-Deuel- 432 AM CDT Tue Jun 15 2021 This Hazardous Weather Outlook is for west central Minnesota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few showers and thunderstorms are expected Wednesday evening into Thursday morning. Some may be strong to severe with gusty winds and hail over an inch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Heat Advisories in South Dakota, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.